MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK DOUBLE LOADED W/ 1.3 SUTURETAPE; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. FIBERTAK DOUBLE LOADED W/ 1.3 SUTURETAPE; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number FIBERTAK DOUBLE LOADED W/ 1.3 SUTURETAPE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the treatment of a shoulder instability a part of the anchor broke off inside the patient.The surgeon decided to let the device at the place as he didn´t want to drill the cartilage to retrieve the broken fragment.The customer decided to receive a revision surgery in another hospital to retrieve the part.29-oct-2021 update: further information were provided that the tip of the anchor over which the thread is tensioned broke off.The drill sleeve was not affected in this context.The surgeon used the 2-load fibertak with suturetape.He placed 2 anchors and the problem happened with the third one.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified confirmed the tip of the device broke inside the patient.The nitinol inserters can be broken if the drill guide shifts, or if there are changes in angle of the inserter after drilling, or if the wrong drill is used.No information on surgical technique or planning was provided.

Brand Name
FIBERTAK DOUBLE LOADED W/ 1.3 SUTURETAPE
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12819020
Report Number1220246-2021-03936
Device Sequence Number4958075
Product Code MBI
UDI-Device Identifier00888867287112
UDI-Public00888867287112
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K151230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFIBERTAK DOUBLE LOADED W/ 1.3 SUTURETAPE
Device Catalogue NumberAR-3602-2-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown